MAUDE Adverse Event Report: CORDIS CORPORATION SABER 7MM4CM 90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION SABER 7MM4CM 90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 48007004S
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It is unknown if the device will be returned for testing and evaluation.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
During vascular angiography, a 7mm x 4cm x 90cm saber percutaneous transluminal angioplasty (pta) balloon catheter wouldn¿t thread onto the unknown wire and it was noted that the end of the balloon had sheared off.There was no reported patient injury.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
Complaint conclusion: during vascular angiography, a 7mm x 4cm x 90cm saber percutaneous transluminal angioplasty (pta) balloon catheter wouldn¿t thread onto the unknown wire and it was noted that the end of the balloon had sheared off.There was no reported patient injury.The product was returned for analysis.One non-sterile unit of a saber 7mm x 4cm 90 was received for analysis inside a plastic bag.The mentioned concomitant unknown guidewire involved in the complaint was not returned for evaluation.Per visual analysis of the saber, the tip of the unit was observed separated (not returned for evaluation).No other anomalies found.Functional analysis was performed.A lab sample syringe filled with water was attached to the guidewire lumen of the received catheter and successfully flushed.Neither obstruction nor loosen material/matter was observed during the flushing procedure.Then, an appropriate.018¿ lab sample guide wire was successfully passed through the guidewire lumen.The guide wire freely advanced all through the guidewire lumen of the unit.No anomalies could be found during the functional test.Per microscopic analysis, the unit was observed under the vision system and the tip separation was confirmed.No other anomalies were observed.Per sem analysis, results showed that the outer surface of the distal tip presented elongations near the separated area.This type of damage is commonly caused during the interaction of the unit material with a sharp object or mechanical damage.It is very likely that the same factors that caused the observed elongations on the distal tip outer surface probably led to the separated condition on the distal tip of the unit.No other issues were noted during sem analysis.A product history record (phr) review of lot 82203699 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿guidewire lumen-obstructed¿ was not confirmed since no anomalies were noted during the guidewire insertion withdrawal testing.However, the reported ¿distal tip-separated¿ was confirmed as the tip was received separated.The exact cause cannot be determined.Per sem analysis, the outer surface of the distal tip presented elongations near the separated area.These elongations suggest that the separated area was induced to stretching/pulling events that exceeded the material yield strength prior to the separation.Therefore, procedural and handling factors likely contributed to the reported event.According to the safety information in the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.If resistance is felt upon removal, then the balloon, guidewire and the sheath should be removed together as a unit, particularly if balloon rupture or leakage is known or suspected.Proper functioning of the catheter depends on its integrity.Care should be used when handling the catheter.Damage may result from kinking, stretching, or forceful wiping of the catheter.Forceful handling can result in catheter separation and the subsequent need to use a snare or other medical interventional techniques to retrieve the pieces.Always verify integrity of the catheter after removal.¿ neither the phr review nor the product analysis suggests that the found damages could be related to the manufacturing process of the unit.Therefore, no corrective or preventive actions will be taken at this time.

Brand Name
SABER 7MM4CM 90
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key12223517
Report Number9616099-2021-04731
Device Sequence Number5127905
Product Code LIT
UDI-Device Identifier20705032068847
UDI-Public20705032068847
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Model Number48007004S
Device Catalogue Number48007004S
Device Lot Number82203699
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/01/2021
Supplement Date Received by Manufacturer08/05/2021
Initial Report FDA Received Date07/26/2021
Supplement Report FDA Received Date09/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN WIRE.; UNKNOWN WIRE